Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Type 2 diabetes. Taking gluconorm, having weight gain, breathing problems. Alternative medication?

i am a diabetic type 2 patient for the past 6 years . i use gluconorm pg2 1 tablet at night .my sugar level is under control . but , i got side effects like overweight by 84 kgs and breathing problem , digestion problem . i consulted doctors .they prescribed different tablets .none ios working well . resulting low .sugar .please suggest suitable tablet ? to replace the Gluconorm pg2
Asked On : Sat, 22 Sep 2012
Answers:  2 Views:  254
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi welcome to Health care magic forum. Youare using gluconorm pg2 since 6years, with out side effects, means the symptoms you are facing now may not be due to the drug. these may be symptoms of some other co existing disease like heart problem, hypo thyroidism,chest disease, gastritis anaemia etc. as you have mentioned you are getting hypglycemia probably now the dose might be overdose for this age so you can modify the dose or the drug with the advise of your endocrinologist.
Besides i advise you some diet recomendations as avoid taking spices, chillies, junk foods, oily foods. cut oil consumption to half . avoid un timely meals.
Take more of green leafy vegetables, pulses, sprouts, raw vegetables, milk and egg to improve blood, general health and resistance to combat such conditions.Wishing for a quick recovery and thanks for calling.
Answered: Sat, 22 Sep 2012
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
GLUCONORM PG 2 has three medicines in it.
out of these three medicines METFORMIN helps in reduction of weight.
GLIMMIPRIDE causes very less weight gain as compared to other sulfonylureas and this weight gain is due to better glucose control.
Rear culprit could be PIOGLITAZONE as it results in fluid retention and increase in subcutaneous adipose tissue.Fluid retention may result in congestive failure and breathlessness.
Consult your doctor and discuss with him.
Answered: Sat, 22 Sep 2012
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor